Managing fatigue

Can psoriasis cause fatigue?

I’m exhausted all of the time.


Community Answers
  • Jaime Lyn Moy
    3 weeks ago

    I definitely have periods of fatigue. My doctor once described it this way: Because psoriasis is an autoimmune disease, your body is constantly attacking itself. There is just so much fighting going on inside your body that when you add that to your everyday life activities, it's no wonder you feel exhausted and fatigued. Hopefully, as your psoriasis improves, so will your level of fatigue.

  • Sonoftadpole
    5 months ago

    It absolutely plays a role in fatigue. I brought this very subject up with my Derm, Rheumy and Pain Mgmt docs and all three had similar if not exact responses. Science doesn’t yet know the full scope on this but they think it has something to do with the fact that our immune systems are in overdrive. Throw in systemic inflammation and the body fights to accommodate that. In addition, dealing with physical and emotional pain plays another part. Throw this all together and we have the perfect conditions for bringing on fatigue!

    Finally, another aspect of fatigue and P and PsA could be cardiac. There is mounting evidence that those of us that deal with P and PsA have a significantly higher chance of experience heart disease. Speaking from experience, in May 2016 I suffered what is known as a STEMI (ST Elevated Myocardial Infarct) aka Widow Maker Heart Attack. Wouldn’t wish that on the evilest of evil...but what I experienced beforehand was FATIGUE! I mean absolute no energy need 3 naps a day and still wasn’t enough fatigue. If this is you please go see your doctor!

  • RebeccaB moderator
    11 months ago

    It certainly can, although researchers aren't quite sure why. One of the strongest theories is that it fatigue results as a part of the innate immune response of the body and from inflammation.

  • DianeT
    10 months ago

    Yes, it can. I have had psoriasis for over 50 years. I used to have very little energy and extreme tiredness. I did talk to my doctor about this who change my medication. Try eating more more fruits and vegetables and cut out fatty foods; this will help some. Eat more leafy vegetables. Ask your doctor about taking vitamins. Try to lose any access weight. I have lost 20 over the past 4 months and I feel so much better.

  • Share Your Answer

    Poll